Alert archive / New Mexico / Special Weather Statements in 2014
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Jul 17, 2014, 7:21 PM MDT for Otero County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2014, 7:21 PM MDT (01:21 UTC)
- Expired
- Jul 17, 2014, 8:00 PM MDT
- In force
- 39 min
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 68 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3106 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
704
WWUS84 KEPZ 180121
SPSEPZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
721 PM MDT THU JUL 17 2014
NMZ414>416-180200-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-SACRAMENTO
MOUNTAINS ABOVE 7500 FEET NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW
7500 FEET NM-
721 PM MDT THU JUL 17 2014
...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 800
PM MDT...
AT 711 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 15 MILES EAST OF CLOUDCROFT...MOVING SOUTH AT
15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
WEED...
SACRAMENTO...
MAYHILL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3261 10558 3297 10560 3302 10539 3286 10534
3266 10535
TIME...MOT...LOC 0121Z 343DEG 11KT 3291 10547
$$
FAUSETTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:23 PM MDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jul 17, 2:23 PM MDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 223 PM MDT THU JUL 17 2014 .SYNOPSIS... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THE REST OF THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY PRODUCE MODERATE TO HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE. THUNDERSTORM ACTIVITY WILL DECREASE ON FRIDAY AND THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE REGION. ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL OCCUR THROUGH NEXT WEEK. DAY TIME TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL THIS WEEKEND THROUGH THE FIRST PART OF NEXT WEEK. && .DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS ARE CURRENTLY DEVELOPING OVER THE MOUNTAINS IN THE GILA REGION AND SACRAMENTO MOUNTAIN AREA THIS AFTERNOON. WITH A NORTHWEST FLOW OVER THE AREA AND THE LAST PART OF AND UPPER TROUGH MOVING THROUGH THE REGION...THE AIR MASS REMAINS MOIST AND UNSTABLE WITH FURTHER SCATTERED THUNDERSTORM DEVELOPMENT EXPECTED THIS AFTERNOON AND TONIGHT. STORMS WILL BE MORE FREQUENT OVER THE MOUNTAINS AND AREAS EAST OF THE RIO GRANDE. MODERATE TO HEAVY RAINFALL MIXED WITH SMALL HAIL WILL OCCUR FROM THE STRONGER STORMS. LOCALIZED FLOODING ALONG DRAINAGES AND ARROYOS IS POSSIBLE. FLASH FLOODING IS POSSIBLE FOR DRAINAGE BASINS NEAR BURN SCARS IN THE GILA REGION. THESE STORMS WILL ALSO PRODUCE WIND GUSTS UP TO 50 MPH. STORMS SHOULD BEGIN TO TAPER OFF LATER THIS EVENING AS DRIER AND MORE STABLE FILTERS IN FROM THE WEST. FOR FRIDAY...THE REGION SHOULD START TO SEE A DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY AS HIGH PRESSURE ALOFT BEGINS TO BUILD OVER THE STATE. ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE MAINLY OVER THE MOUNTAINS...DUE TO RESIDUAL MOISTURE...DAY TIME HEATING AND OROGRAPHIC LIFT. AN OLD FRONTAL BOUNDARY WILL LINGER OVER PORTIONS OF OTERO AND HUDSPETH COUNTIES...WITH A HIGHER FREQUENCY OF STORMS EXPECTED THERE FRIDAY AFTERNOON AND EVENING. RAIN AMOUNTS ARE EXPECTED TO BE LIGHTER WITH SPOTTY ACCUMULATIONS. WITH HIGH PRESSURE BUILDING ALOFT...TEMPERATURES WILL BEGIN TO RISE ACROSS THE AREA THE NEXT SEVERAL DAYS. FRIDAY'S TEMPERATURES WILL BE FEW DEGREES ABOVE NORMAL. THE WEEKEND WILL SEE ONLY ISOLATED THUNDERSTORM ACTIVITY IN THE AFTERNOON AND EARLY EVENING. INCREASING STABILITY AND SUBSIDENCE FROM THE HIGH WILL SUPPRESS MOST CONVECTIVE ACTIVITY. BUT...A FEW STORMS...MAINLY OVER THE MOUNTAINS...WILL STILL BE ABLE TO FORM WITH DAY TIME HEATING AND FUELED BY RESIDUAL MOISTURE PRESENT IN THE AREA. RAIN AMOUNTS WILL BE LIGHTER AND SPOTTY WITH VERY LITTLE RAIN EXPECTED FOR THE LOWLANDS. DRY LIGHTNING AND WIND GUSTS AROUND 50 MPH WILL ALSO OCCUR WITH ANY STORMS THAT MAY FORM. TEMPERATURES WILL CONTINUE TO GET WARMER WITH AFTERNOON HIGHS NEAR 100 FOR PORTIONS OF THE LOWLANDS INCLUDING THE EL PASO METRO AREA. FOR NEXT WEEK...THE AREA OF HIGH PRESSURE ALOFT WILL STILL BE IN THE AREA BUT THE CENTER OF THE HIGH IS EXPECTED TO SLOWLY DRIFT NORTH AS THE WEEK PROGRESSES. THIS WILL ALLOW AN EASTERLY AND SOUTHEASTERLY FLOW TO SET UP OF OVER THE AREA AND BRING IN SOME ADDITIONAL MOISTURE TO THE REGION. THIS WILL RESULT IN A GRADUAL INCREASE IN THUNDERSTORM ACTIVITY THROUGH NEXT WEEK. THUNDERSTORM DEVELOPMENT WILL REMAIN LARGELY ISOLATED MONDAY AND TUESDAY BUT COULD BECOME MORE SCATTERED NEXT WEDNESDAY AND THURSDAY DUE TO INCREASED MOISTURE AND A WEAK UPPER LEVEL WAVE MOVING THROUGH THE REGION. DAY TIME TEMPERATURES WILL HOVER NEAR OR SLIGHTLY ABOVE NORMALS NEXT WEEK. && .AVIATION...VALID 18/0000Z - 19/0000Z MOIST UNSTABLE AIR CONTINUES TO FLOW INTO THE REGION WHILE A COLD FRONT APPROACHES FROM THE EAST. AS A RESULT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING WITH MOST ACTIVITY EAST OF THE RIO GRANDE AND OVER THE HIGHER MOUNTAINS. A FEW STORMS WILL PRODUCE MVFR OF IFR CONDITIONS...MAINLY FROM LOW VISIBILITIES DUE TO HEAVY RAINFALL. WIND GUSTS TO 50 MPH AND SMALL HAIL ALSO POSSIBLE. STORM COVERAGE SHOULD DIMINISH AFTER 06Z. && .FIRE WEATHER... MOIST UNSTABLE AIR CONTINUES TO FLOW INTO THE REGION WHILE A COLD FRONT APPROACHES FROM THE EAST. AS A RESULT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING WITH MOST ACTIVITY EAST OF THE RIO GRANDE AND OVER THE HIGHER MOUNTAINS. A FEW STORMS WILL PRODUCE HEAVY RAINFALL WITH A RISK OF FLOODING. WIND GUSTS TO 50 MPH AND SMALL HAIL ALSO POSSIBLE WITH ISOLATED STORMS. HIGH PRESSURE ALOFT WILL BUILD OVER THE SOUTHWESTERN UNITED STATES FRIDAY AND SATURDAY AND THIS WILL DIMINISH THUNDERSTORM COVERAGE THROUGH EARLY NEXT WEEK. TEMPERATURES WILL ALSO CLIMB TO AROUND 5 DEGREES ABOVE NORMAL SATURDAY AND SUNDAY. LOWEST RELATIVE HUMIDITY WILL BE AROUND 20 TO 30 PERCENT THIS AFTERNOON AND FRIDAY AFTERNOON...DECREASING TO 15 TO 25 PERCENT SATURDAY AND SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 97 74 99 75 / 20 10 10 0 10 SIERRA BLANCA 68 90 71 92 71 / 30 20 20 10 10 LAS CRUCES 69 96 72 98 72 / 20 10 10 0 10 ALAMOGORDO 70 95 73 98 71 / 30 20 20 0 10 CLOUDCROFT 50 74 53 76 53 / 40 30 30 20 20 TRUTH OR CONSEQUENCES 67 94 70 97 70 / 20 10 10 10 10 SILVER CITY 62 90 65 92 65 / 20 20 20 20 20 DEMING 67 96 70 97 70 / 10 10 10 0 20 LORDSBURG 67 93 70 96 70 / 10 10 10 0 10 WEST EL PASO METRO 74 95 75 99 75 / 20 10 10 0 10 DELL CITY 67 94 70 95 74 / 30 20 20 20 20 FORT HANCOCK 71 97 74 98 76 / 20 20 20 0 10 LOMA LINDA 65 90 69 93 70 / 30 20 20 10 10 FABENS 72 98 75 99 77 / 20 10 10 0 10 SANTA TERESA 71 97 72 99 74 / 20 10 10 0 10 WHITE SANDS HQ 69 94 72 96 73 / 20 20 20 0 10 JORNADA RANGE 65 95 68 96 68 / 20 10 10 0 10 HATCH 67 95 70 96 70 / 20 10 10 0 10 COLUMBUS 70 95 73 96 72 / 10 10 10 0 10 OROGRANDE 69 96 72 98 72 / 30 10 10 0 10 MAYHILL 58 80 61 83 61 / 40 30 20 20 20 MESCALERO 54 81 57 84 57 / 40 30 30 20 20 TIMBERON 52 80 55 82 55 / 40 30 20 20 20 WINSTON 60 86 63 90 65 / 20 20 20 20 20 HILLSBORO 64 90 67 94 67 / 20 20 20 10 20 SPACEPORT 68 93 71 95 71 / 20 10 10 0 10 LAKE ROBERTS 57 87 60 89 61 / 20 20 20 20 20 HURLEY 62 91 65 94 67 / 10 20 20 20 20 CLIFF 61 93 66 95 61 / 10 20 20 20 20 MULE CREEK 59 91 61 94 60 / 10 20 20 20 20 FAYWOOD 61 89 64 93 66 / 20 20 20 20 20 ANIMAS 71 96 75 96 73 / 10 10 10 10 20 HACHITA 69 95 72 95 72 / 10 10 10 0 10 ANTELOPE WELLS 71 96 74 97 70 / 10 10 10 10 20 CLOVERDALE 63 91 66 93 68 / 10 20 10 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/05 LUNDEEN/ROGASH
Hazardous weather outlook, Jul 17, 11:47 AM MDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1147 AM MDT THU JUL 17 2014 NMZ401>417-TXZ418>424-181800- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1147 AM MDT THU JUL 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. STORMS WILL BE MORE FREQUENT OVER THE MOUNTAINS AND AREAS EAST OF THE RIO GRANDE. MODERATE TO HEAVY RAINFALL WITH SMALL HAIL WILL OCCUR. LOCALIZED FLOODING ALONG DRAINAGES...ARROYOS AND POORLY DRAINED ROADS WILL BE POSSIBLE NEAR STORMS. WIND GUSTS UP TO 50 MPH MAY ALSO OCCUR NEAR STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRIER AND MORE STABLE CONDITIONS WILL LIMIT THUNDERSTORM ACTIVITY TO MAINLY ISOLATED COVERAGE IN THE AFTERNOON AND EVENING. RAIN AMOUNTS WILL BE LIGHTER AND SPOTTY WITH FLOODING POTENTIAL DIMINISHED FOR MOST AREAS. WIND GUSTS AROUND 50 MPH WILL STILL BE POSSIBLE WITH THESE HIGH BASED STORMS. .SPOTTER INFORMATION STATEMENT... IF YOU OBSERVE HAZARDOUS WEATHER OR FLOODING CALL OUR 800 NUMBER OR TWEET US @NWSELPASO LUNDEEN
In the hours before
Special weather statement, Jul 17, 4:07 PM MDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 407 PM MDT THU JUL 17 2014 NMZ414-416-417-172245- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-OTERO MESA NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- 407 PM MDT THU JUL 17 2014 ...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 445 PM MDT... AT 358 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF TIMBERON...MOVING SOUTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF CENTRAL OTERO COUNTY. && LAT...LON 3228 10531 3223 10559 3258 10564 3261 10543 TIME...MOT...LOC 2207Z 348DEG 11KT 3251 10551 FAUSETT
Special weather statement, Jul 17, 5:32 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 532 PM MDT THU JUL 17 2014 NMZ410-411-180015- NORTHERN DONA ANA COUNTY NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM- 532 PM MDT THU JUL 17 2014 ...STRONG THUNDERSTORMS THREATENING CENTRAL DONA ANA COUNTY THROUGH 615 PM MDT... AT 521 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LEASBURG...MOVING SOUTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... FAIRACRES... CORRALITOS... MESILLA... PICACHO... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3212 10673 3205 10701 3239 10708 3244 10687 TIME...MOT...LOC 2332Z 345DEG 10KT 3232 10695 FAUSETT
Special weather statement, Jul 17, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
721 PM MDT THU JUL 17 2014
NMZ414>416-180200-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-SACRAMENTO
MOUNTAINS ABOVE 7500 FEET NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW
7500 FEET NM-
721 PM MDT THU JUL 17 2014
...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 800
PM MDT...
AT 711 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 15 MILES EAST OF CLOUDCROFT...MOVING SOUTH AT
15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
WEED...
SACRAMENTO...
MAYHILL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3261 10558 3297 10560 3302 10539 3286 10534
3266 10535
TIME...MOT...LOC 0121Z 343DEG 11KT 3291 10547
FAUSETTThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:27 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 48 min |
| Jul 17, 7:49 PM MDT | Special Weather Statement | EPZ | Otero | 41 min |
| Jul 17, 8:29 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Jul 17, 8:29 PM MDT | Special Weather Statement | EPZ | Otero | 46 min |
| Jul 17, 8:37 PM MDT | Special Weather Statement | EPZ | Otero | 38 min |
| Jul 17, 9:45 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 45 min |
| Jul 17, 9:54 PM MDT | Special Weather Statement | EPZ | Otero | 51 min |
| Jul 18, 3:06 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 39 min |
| Jul 17, 7:45 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 2 hr |
| Jul 17, 8:10 PM MDT | Flash Flood Warning | EPZ | Hudspeth | 4 hr |
| Jul 17, 10:39 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 51 min |
| Jul 17, 11:01 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 59 min |
| Jul 17, 11:26 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 49 min |
| Jul 18, 12:32 AM MDT | Flash Flood Warning | EPZ | Hudspeth | 118 min |
| Jul 18, 12:45 AM MDT | Special Weather Statement | EPZ | Hudspeth | 60 min |
Nearby
Special Weather Statements in New Mexico, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.